Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


discolored stool
May 29, 2008

I am hoping someone out there in cyber space can help me. I am 44yrs old, female, HIV+, 19 yrs alive and kicking with a concern of late. I am holding strong with 208tcell, 20% viral load. My concern is my stool, which is mostly liquid, occurs atleast 3 times a day and is mostly, orange, floats, and now has changed color to a gray-green mix. My meds are Kaletra and Truvada at a childs dosage due to the fact I only weigh 94lbs. It is concerning me, since I have seen this change before and was never solved. Help and advice is needed as soon as possible. I know I should go to a doc, but have no insurance. Any help would be greatly appreciated. Thanks, Islandgirl.

Response from Dr. Henry

Certainly the Kaletra (less likely the Truvada) can cause or aggravate loose stools. Milk intolerandce, gluten intolerance, and a variety of gut infections can cause loose sbnormal colored stools so a work-up by a knowledgeable HIV specialist or GI specialist is advisable. If not possible then efforts to alter your diet (avoiding milk or gluten), a trial of yogurt with active cultures, calcium supplements, fiber supplements, or a loperimide trials (taking on a regular basis for several weeks) can provide some relief in select cases. Switching HIV meds around is another sometimes helpful intervention when it appears that the drugs are involved in the problem. KH



Previous
body aches
Next
tetrasil

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement